MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (CS)
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Skin Infection (4544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on september 27, 2021.
 
Event or Problem Description
Per the clinic, the patient experienced skin flap infection around the implant site.The patient was prescribed with oral antibiotics for a total of 70 days between (b)(6) 2019, and (b)(6) 2021, however, the issue did not resolve.Subsequently, the patient experienced swelling at magnet site resulting in the decision to explant the device.The device was explanted on (b)(6) 2021.Reimplantation is planned but had not taken place at the time of this report.
 
Additional Manufacturer Narrative
Device analysis report attached.This report is submitted on november 24, 2021.

Brand Name
NUCLEUS 24 CONTOUR
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
debbie ang
unit ug-1 vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key12531372
Report Number6000034-2021-02917
Device Sequence Number1547298
Product Code MCM
UDI-Device Identifier09321502002349
UDI-Public(01)09321502002349(11)080502(17)100501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/01/2010
Device Model NumberCI24R (CS)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale